Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A note on the plane vertical wavemaker in the presence of surface tension


Authors: B. N. Mandal and S. Bandyopadhyay
Journal: Quart. Appl. Math. 49 (1991), 627-633
MSC: Primary 76B15; Secondary 76B45
DOI: https://doi.org/10.1090/qam/1134744
MathSciNet review: MR1134744
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents another method for finding the known wave motion due to a vertical wavemaker in the presence of surface tension, either for finite constant or infinite depth, by using the Fourier integral transform technique and suitably exploiting the regularity condition of the transform.


References [Enhancements On Off] (What's this?)

  • [1] T. H. Havelock, Forced surface waves on water, Philos. Mag. 8, 569-576 (1929)
  • [2] P. F. Rhodes-Robinson, On the forced surface waves due to a vertical wave maker in the presence of a surface tension, Proc. Cambridge Philos. Soc. 70, 323-337 (1971)
  • [3] B. N. Mandal and A. Chakrabarti, The plane vertical wavemaker problem—revisited, Appl. Math. Lett. 1 (1988), no. 3, 255–258. MR 963694, https://doi.org/10.1016/0893-9659(88)90087-0
  • [4] L. M. Hocking, Capillary-gravity waves produced by a heaving body, J. Fluid Mech. 186, 337-349 (1988)
  • [5] D. V. Evans, The effect of surface tension on the waves produced by a heaving circular cylinder, Proc. Cambridge Philos. Soc. 64, 833-847 (1968)
  • [6] S. G. Mikhlin, Integral Equations, Pergamon Press, 1964, p. 280

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B15, 76B45

Retrieve articles in all journals with MSC: 76B15, 76B45


Additional Information

DOI: https://doi.org/10.1090/qam/1134744
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website